Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 3, NWS Corpus Christi, TX

May 8, 2005Jim Wells County, Live Oak County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 8, 2005, 5:32 PM CDT for Jim Wells County, Live Oak County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2005, 5:32 PM CDT (22:32 UTC)
Expired
May 8, 2005, 6:15 PM CDT
In force
43 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Jim Wells County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 11:50 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1912 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 082232
TORCRP
TXC249-297-082315-
/O.NEW.KCRP.TO.W.0003.050508T2232Z-050508T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 PM CDT SUN MAY 8 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN JIM WELLS COUNTY IN TEXAS
  SOUTHEASTERN LIVE OAK COUNTY IN TEXAS

* UNTIL 615 PM CDT

* AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  NORTHWEST OF ORANGE GROVE...OR ABOUT 13 MILES WEST OF MATHIS...
  MOVING SOUTHEAST AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ORANGE GROVE BY 555 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2816 9808 2800 9817 2790 9793 2805 9790

$$

TE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 8, 2:28 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 8, 2:28 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
228 PM CDT SUN MAY 8 2005

.SHORT-TERM (TONIGHT THROUGH MONDAY NIGHT)...TORNADO WATCH TIL 7 PM
OVER THE NORTHERN TIER OF COUNTIES.  MOST OF THE STRONGEST
CONVECTION REMAINS TO THE NORTH OF THE CWFA.  STILL A POTENTIAL WITH
DAYTIME HEATING TO GET STRONGER DEVELOPMENT IN OUR AREA.  HOWEVER...
FURTHER WEST CONVECTION WILL BE INHIBITED SLIGHTLY BY BACK SIDE OF
UPPER VORT WHOSE MAIN INFLUENCE WILL BE TO THE EAST OF THE AREA. FOR
NOW...EXPECT TO JUST KEEP A SLIGHT CHANCE FOR PRECIPITATION OVER THE
NORTH AND EAST.  EXPECT RAIN TO END BEFORE MIDNIGHT.  CLOUDS WILL
RETURN OVERNIGHT OVER THE EASTERN HALF OF THE AREA.  WILL SEE SOME
PATCHY FOG OVER INLAND WEST AREAS BUT NO FURTHER THAN EASTERN DUVAL
AND EASTERN MCMULLEN COUNTIES.  WILL STAY ON THE HIGH SIDE OF
GUIDANCE OR GO JUST ABOVE THAT.  SUBSIDENCE AREA WITH LESS MOISTURE
TO WORK WITH ON MONDAY AS UPPER RIDGE BEGINS TO MOVE IN.  COULD NOT
RULE OUT A VERY ISOLATED CELL OR TWO BUT AT THIS TIME PREFER TO KEEP
THE FORECAST DRY WITH THE DRIER AND MORE SUBSIDENT AIRMASS (ALSO
BETTER CAP).  NO RAIN TO MENTION ON MONDAY NIGHT.  LOW LEVEL JET MAY
BE TOO STRONG FOR FOG ON MONDAY NIGHT SO HAVE NOT MENTIONED AT THIS
TIME.  AGAIN...GENERALLY STAYED ON THE WARM SIDE OF GUIDANCE FOR
MONDAYS AND MONDAY NIGHTS TEMPERATURES.

&&

.AVIATION...JUST KEPT THUNDER IN THE VCT TAF EARLY TONIGHT OTHERWISE
EXPECT CONVECTION TO BE NORTH OF THE AREA BY 00Z.  EXPECT TO SEE
SOME CIGS BELOW MVFR OVER KALI AND KVCT...WITH MVFR CIGS OVR KCRP
AND VFR OVR LRD.  PATCHY FOG INLAND CENTRAL SECTIONS TONIGHT...WITH
VSBYS 1/2SM OVR KALI AS WINDS LIGHTEN UP AND GET SOME RADIATIONAL
COOLING.  CIGS AND VSBYS WILL RISE WITH THE SUN...WITH VFR EXPECTED
OVER ALL AREAS EXCEPT KVCT BFR 18Z.

&&

.MARINE...WILL BE BORDERLINE SCA THIS EVENING FOR ALL MARINE
CONCERNS WITH THE STRONGER WINDS FOR THE SOUTHERN BAYS AND NEARSHORE
WATERS.  SCA CAN PROBABLY BE LIFTED FOR 1030PM UPDATE.  MORE LIKELY
WILL SEE SCEC THAN SCA FOR MONDAY AS BOUNDARY LAYER GRADIENT NOT AS
STRONG...ALTHOUGH WILL SEE SOME GOOD DAYTIME HEATING AND SEA-BREEZE
CIRCULATION TOMORROW AND TOMORROW NIGHT.

&&

.LONG-TERM (TUESDAY THROUGH SUNDAY)...NO SIGNIFICANT CHANGES TO THE
EXTENDED FORECAST.  UPPER RIDGING WILL MOVE ACROSS SOUTH TEXAS TUES
AND WED RESULTING IN ONLY PARTLY CLOUDY SKIES AND NO REAL CHANCE OF
ANY PRECIP.  RIDGE AXIS WILL SLIDE OFF TO THE EAST ON WEDNESDAY AS
NEXT STRONG UPPER LOW MOVES INTO THE SOUTHWEST US.  SEVERAL SURFACE
LOWS WILL DEVELOP IN THE LEE OF THE ROCKIES FROM THE TX PANHANDLE
INTO WESTERN KANSAS.  PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT
THROUGH THE PERIOD...ESPECIALLY ON WED AND THU...SO WILL CONTINUE
WITH THE BREEZY/WINDY WORDING DURING THE AFTERNOONS.  DRYLINE WILL
SET UP OVER THE BIG BEND REGION WITH MODERATELY UNSTABLE
AFTERNOONS...SHOULD SEE SOME CONVECTION DEVELOP OUT THERE ON
THURSDAY AND FRIDAY.  WEAK VORTICITY MAXIMA WILL ROTATE AROUND THE
SOUTHERN PERIPHERY OF THE UPPER LOW THURSDAY NIGHT AND
FRIDAY...WHICH MAY ALLOW FOR AN ISOLATED THUNDERSTORM TO MAKE IT
INTO THE FAR WESTERN COUNTIES.  WILL HAVE 20 POPS FOR LATE THU NIGHT
AND LATE FRI NIGHT OVER THE WESTERN TWO COUNTIES.  STILL LOOKS
SLIGHTLY ABOVE NORMAL ON TEMPS THROUGH THE END OF THE WEEK...WITH
LITTLE PRECIP OTHER THAN AN ISOLATED SEA BREEZE SHOWER OR TSTM ON
FRI/SAT.

&&

.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI  71 88 72 90 71 / 10 05 00 00 00
VICTORIA        69 89 70 89 68 / 20 05 00 00 00
LAREDO          75 97 75 97 74 / 05 05 00 00 00
ALICE           70 91 71 92 70 / 10 05 00 00 00
ROCKPORT        73 85 73 86 73 / 10 05 00 00 00
COTULLA         69 95 70 94 68 / 10 05 05 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH TXZ229>234-246-247
GM...SCA GMZ230-235-250-255-270-275.

86/GW...SHORT-TERM
91/JD...LONG-TERM
Hazardous weather outlook, May 8, 10:15 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1015 AM CDT SUN MAY 8 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-082130-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1015 AM CDT SUN MAY 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
AFTERNOON. SOME STORMS MAY BECOME SEVERE OVER THE VICTORIA
CROSSROADS...AND OVER PORTIONS OF THE COASTAL BEND AND
RIO GRANDE PLAINS. ANY SEVERE WEATHER WHICH DEVELOPS IS EXPECTED TO
MAINLY BE WEST AND NORTH OF A PORT LAVACA TO ROBSTOWN TO KINGSVILLE
LINE...WITH THE MAIN SEVERE WEATHER ELEMENTS BEING DAMAGING WINDS AND
LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND
ADJACENT COASTAL WATERS FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON ALONG THE SEA
BREEZE BOUNDARY FROM THE COASTAL PLAINS EASTWARD TO THE COAST.
BREEZY TO WINDY CONDITIONS OVER THE INTERIOR AND SMALL CRAFT
ADVISORY CRITERIA ARE EXPECTED THE ENTIRE WEEK AS LOW PRESSURE
PERSISTS FROM THE PLAINS STATES TO MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

GW/WC/BB

In the hours before

Local storm report, May 8, 4:11 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
411 PM CDT SUN MAY 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             7 NE NURSERY            28.99N 97.02W
05/08/2005  1.00 INCH        VICTORIA           TX   AMATEUR RADIO

            ONE INCH HAIL NEAR INTERSECTION OF U.S. 77 AND HIGHWAY
            444.

&&

GWILK
Special weather statement, May 8, 4:15 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 PM CDT SUN MAY 8 2005

TXZ233-082215-
GOLIAD-
415 PM CDT SUN MAY 8 2005

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THE CITY OF GOLIAD...MOVING EAST AT 30 MPH.
THIS STRONG THUNDERSTORM WAS PART OF A LINE OF STORMS EXTENDING FROM
THREE RIVERS TO GOLIAD TO VICTORIA.

PEOPLE IN EASTERN GOLIAD COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TE
Local storm report, May 8, 4:24 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
424 PM CDT SUN MAY 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             VICTORIA                28.82N 96.98W
05/08/2005  1.00 INCH        VICTORIA           TX   TRAINED SPOTTER

            ONE INCH HAIL AT WAL-MART IN THE NORTH PART OF THE CITY.

&&

GWILK
Local storm report, May 8, 4:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 PM CDT SUN MAY 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             RAY POINT               28.48N 98.08W
05/08/2005  1.00 INCH        LIVE OAK           TX   LAW ENFORCEMENT

            REPORTED BY SHERIFFS OFFICE

&&

GWILK
Local storm report, May 8, 4:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 PM CDT SUN MAY 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             RAY POINT               28.48N 98.08W
05/08/2005  1.00 INCH        LIVE OAK           TX   LAW ENFORCEMENT

            REPORTED BY SHERIFFS OFFICE

&&

GWILK
Special weather statement, May 8, 4:54 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
454 PM CDT SUN MAY 8 2005

TXZ231-232-241-244-082300-
BEE-JIM WELLS-LIVE OAK-SAN PATRICIO-
454 PM CDT SUN MAY 8 2005

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN LIVE OAK COUNTY
INTO WESTERN SAN PATRICIO COUNTIES AFFECTING LAKE CORPUS CHRISTI...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF ANNAROSE...OR 10 MILES WEST
OF LAKE CORPUS CHRISTI...MOVING EAST AT 20 MPH.

DIME SIZE HAIL...FREQUENT LIGHTNING AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM. BOATERS ON LAKE CORPUS CHRISTI ARE URGED
TO SEEK SAFE HARBOR AS THE STORM APPROACHES.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:47 PM CDTSevere Thunderstorm WarningCRPGoliad28 min
May 8, 3:02 PM CDTSevere Thunderstorm WarningCRPVictoria43 min
May 8, 3:42 PM CDTSevere Thunderstorm WarningCRPVictoria48 min
May 8, 3:44 PM CDTSevere Thunderstorm WarningCRPLive Oak46 min
May 8, 4:02 PM CDTTornado WarningCRPLive Oak43 min
May 8, 4:23 PM CDTSevere Thunderstorm WarningCRPBee67 min
May 8, 4:30 PM CDTSevere Thunderstorm WarningCRPVictoria60 min
May 8, 5:00 PM CDTSevere Thunderstorm WarningCRPLive Oak, San Patricio60 min
May 8, 5:41 PM CDTSevere Thunderstorm WarningCRPRefugio49 min
May 8, 5:56 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio49 min
May 8, 6:09 PM CDTSevere Thunderstorm WarningCRPJim Wells36 min
May 8, 6:23 PM CDTSpecial Marine WarningCRP97 min
May 8, 6:32 PM CDTSevere Thunderstorm WarningCRPSan Patricio43 min
May 8, 6:32 PM CDTTornado WarningCRPNueces43 min
May 8, 6:43 PM CDTSpecial Marine WarningCRP92 min
May 8, 6:50 PM CDTSevere Thunderstorm WarningCRPAransas40 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.